UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate®

Medline ® Abstract for Reference 39

of 'MDMA (ecstasy) intoxication'

39
TI
Pseudoephedrine-induced hypertensive emergency: treatment with labetalol.
AU
Mariani PJ
SO
Am J Emerg Med. 1986;4(2):141.
 
The case of a young man in hypertensive emergency following the ingestion of 840 mg of pseudoephedrine is reported. The hypertension, which peaked at 200/160 mm Hg and was associated with severe headache and diaphoresis, responded expeditiously to two initial intravenous doses of labetalol. No rebound was observed following the administration of an additional dose in the intensive care unit, after which an uneventful one-day hospitalization ensued. The toxicity of pseudoephedrine is briefly reviewed along with the pharmacology and use of labetalol. On the basis of previous experimental studies and the present report, labetalol is suggested as a promising agent in the treatment of hyperadrenergic-induced hypertensive emergencies.
AD
PMID